MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY SELECT CYCLER ASSY(NON-VALUATED); System, Peritoneal, Automatic Delivery

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY SELECT CYCLER ASSY(NON-VALUATED); System, Peritoneal, Automatic Delivery
Catalog Number RTLR180343
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252); Peritoneal effluent abnormal (4904)
Date of Event 07/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this male peritoneal dialysis (pd) patient was diagnosed with peritonitis.The patient transitioned to in-center hemodialysis.Additional information was obtained through follow-up with the patient¿s peritoneal dialysis registered nurse (pdrn).The patient was initially diagnosed with peritonitis on (b)(6) 2026.The patient was experiencing abdominal pain and cloudy pd fluid.The patient went to the emergency room (er) to have cultures drawn.The patient was diagnosed with peritonitis and subsequently admitted to the hospital.The patient was initially started on antibiotic therapy with intraperitoneal (ip) vancomycin and ceftazidime (dose, frequency, and duration unknown).The culture results were not received from the hospital, but the physician documented them as positive for acinetobacter (no species).The patient¿s antibiotics were changed to gentamicin (dose, frequency, and duration unknown).The patient was discharged on (b)(6) 2026 and they completed the antibiotic regimen.The patient was then seen at the pd clinic on (b)(6) 2026 due to cloudy pd fluid.The patient had pd cultures obtained.The patient was started on antibiotic therapy with intraperitoneal (ip) vancomycin and ceftazidime (dose, frequency, and duration unknown).The patient¿s culture resulted positive for acinetobacter ursingii.On (b)(6) 2026 the patient was admitted to the hospital due to no improvement with symptoms.The patient¿s pd catheter was removed (unknown date).The patient transitioned to hemodialysis (hd).It is unknown if the patient will return to pd therapy after recovery.The patient was administered intravenous (iv) antibiotics during the hospitalization (drug, dose, frequency, and duration unknown).The patient was discharged on (b)(6) 2026 and is completing in-center hd.The cause of the peritonitis event was not determined.It is suspected that it could be the patient¿s shower head or something in the environment at the patient¿s construction job.This is considered relapsing peritonitis as this was a new episode of peritoneal infection that occurred within 4 weeks of completing antibiotics caused by the same organism (acinetobacter).
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. clinical investigation: there is a temporal relationship between peritoneal dialysis and utilization of the liberty select cycler and liberty cycler set and the patient event of relapsing peritonitis with hospitalization.However, there is no documentation in the complaint file to show a causal relationship between the adverse event and use of the liberty select cycler and liberty cycler set.Additionally, there is no allegation of a device malfunction or deficiency, or cycler set defect reported for this event.Although a definitive cause of the relapsing peritonitis was not determined, the culture result of acinetobacter suggests a lack of aseptic technique or a touch contamination event.This genus is broadly distributed in nature as a saprophytic bacteria in soil, sewage, water, skin, the gastrointestinal tract and the hospital environment.This organism is also known to have an ¿inherent ability to develop antibiotic resistance.This could account for the relapsing peritonitis.Based on the available information and no allegation or evidence of a malfunction, deficiency, or defect, the liberty select cycler and liberty cycler set can be excluded as the cause of the patient¿s peritonitis event.

Brand Name
LIBERTY SELECT CYCLER ASSY(NON-VALUATED)
Common Device Name
System, Peritoneal, Automatic Delivery
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50883111
Report Number0008030665-2026-02563
Device Sequence Number16141103
Product Code FKX
UDI-Device Identifier00840861102068
UDI-Public00840861102068
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K222318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberRTLR180343
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Delflex PD Fluid.; Liberty Cycler Set.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age56 YR
Patient SexMale